MAUDE Adverse Event Report: COVIDIEN 6ML SYRINGE LUER LOCK TIP NS; SYRINGE, PISTON

COVIDIEN 6ML SYRINGE LUER LOCK TIP NS; SYRINGE, PISTON
Model Number 8881106010
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that a particulate and hairs were found in the 6 ml non sterile syringes.
 
Additional Manufacturer Narrative
A device history record could not be reviewed because a lot number could not be provided by the customer.However, all record from manufacturing lots were reviewed and ensure that products were released meeting all quality release specifications at the time of manufacture.One representative photograph was provided for product analysis.The photograph provided a closeup of syringes.There appears to be a possible brown piece of particulate located on what appears to be the outer dimension of a syringe barrel.The root cause for the cardboard contamination can be either during the assembly process, the cardboard may have been introduced to the contents of the bag or, during other processing, the contaminant may have been introduced.The product is a bulk product that contains 100 syringe assemblies that are packaged directly into a plastic bag that is nested inside a cardboard unit carton.The bag is folded over prior to unit carton being closed and sealed.Without a physical sample for analysis, the exact origin of the particulate cannot be determined.According to the photograph provided, it appears possible that the particulate is a cardboard fiber from the unit carton.Process controls are in place to prevent the occurrence and acceptance of the reported conditions during the molding, printing, assembly, and packaging processes, and to ensure components and finished product that meet all quality inspection standards during the syringe assembly processes.The manufacture of all molded, printed, assembled, and packaged product is conducted within a validated process, inside a controlled manufacturing area.Personnel are trained and certified in the operation of the molding, assembly and packaging equipment, and product evaluation and documentation requirements.Procedures and standard work instructions exist for the set-up, operation and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.Process inspectors are required to conduct visual and physical evaluations of the product and packaging, to the quality inspection standard, at prescribed intervals during the manufacture of all lots and shop orders, and cannot release product unless the required acceptable quality level (aql) has been met per the specification.A lot cannot be released unless it passes specification requirements.

Brand Name
6ML SYRINGE LUER LOCK TIP NS
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10289787
Report Number1915484-2020-01175
Device Sequence Number3623307
Product Code FMF
UDI-Device Identifier10884521013889
UDI-Public10884521013889
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881106010
Device Catalogue Number8881106010
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/25/2020
Patient Sequence Number1